• question-icon

    What does my ultrasound scan report indicate?

default
Posted on Wed, 26 Jul 2017 in Men's Health
Question: I am a 48 yr old male, diagnosed 4 weeks ago with epididymitis. I was put on an antibiotic. After 10 days, I was not feeling better. An ultrasound was taken of my left testicle, which was negative. I was given another antibiotic. Initially, it seemed to help, but it is now getting worse. The cord to my left testicle still appears to be swollen. I am uncomfortable, and it is sometimes painful. The pain is burning, and not unlike a torsion I had when I was 9. The pain is sometimes in my left testicle, occasionally seems to go to my right, and recently the pain seems to radiate into my lower body as if I had just taken a hit to the groin.

My new antibiotic runs out tomorrow. I have been seeing a urologist. Up to this point, he seems confident it is epidymitis, but I have not improved in 4 weeks of atibiotics.
doctor
Answered by Dr. Bhagyesh V. Patel 34 minutes later
Brief Answer:
Provide further details for in depth evaluation please .

Detailed Answer:
Hello dear
Thanks for using Healthcaremagic.com
I have evaluated your query thoroughly .

* There are many possibilities for your non improvement as
- drug resistant epididymitis ( medicines not working on pathogens )
- associated another pathology not detected

Kindly provide some more details so that I can answer your query completely .

1. Pain - frequency , aggravates by activity , relieves by rest .
2. Name of antibiotics with dosage .
3. Any other tablets as pain killer , anti inflammatory medicines given with it .
4. Any scrotal support recommended over scrotum .
5. Report if available , kindly attach as scanned copy .
6. Swelling status in comparison to beginning as increased or same .
7. Overlying skin changes of left testis as red , warm .
8. Activity involving heavy work , strenuous exercises .

Awaiting for your response .

Regards .
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Bhagyesh V. Patel 23 minutes later
1. Pain - frequency , aggravates by activity , relieves by rest . Pain is aggravated by activity and seems to lessen with rest.
2. Name of antibiotics with dosage .cipro twice daily. I will have to go home to determine the exact dosage.
3. Any other tablets as pain killer , anti inflammatory medicines given with it . I was advised to take ibuprofen for pain. I have done so. Limited benefit.
4. Any scrotal support recommended over scrotum . No.
5. Report if available , kindly attach as scanned copy . None yet.
6. Swelling status in comparison to beginning as increased or same . The cord itself seems swollen. It feels the same now as it did before going to the doctor.
7. Overlying skin changes of left testis as red , warm . I have not noticed skin changes.
8. Activity involving heavy work , strenuous exercises . I have a sit down job that does not involve strenuous work. I do not recall engaging in any major activities before the problem started.

Thanks.
doctor
Answered by Dr. Bhagyesh V. Patel 6 hours later
Brief Answer:
varicocele possibility should be considered.Doppler ultrasound recommended.

Detailed Answer:
Hello xxxxxxx
Thanks for the details herewith .

* Possibility of Varicocele needs to be ruled out with Doppler ultrasound
examination by expert radiologist .
* Recommendations till then

- Stronger analgesic molecule with content of proteolytic enzymes to be
considered instead of ibuprofen .
- Caution to be taken when prolong sitting , long drive .
- Scrotal support in form of suspension bandage gives better relief .
- Switching to another antibiotic with broader spectrum of coverage .
- Avoid exposure to excess heat , hot water baths .
- Avoid tight fitting under garments .

* Any history of fever episodes , if present kindly specify .

Hope this will help you .
Welcome for any further assistance .
Wishing you fine recovery from the same .
Regards dear .




Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Bhagyesh V. Patel

General Surgeon

Practicing since :1999

Answered : 15762 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ibuprofen

doctor1 MD

I have had only one thyroid test and the results were 2.7. I have read that there are different guidelines, some follow them and some do not. I was...

doctor1 MD

My 3 yr old s scrotum is bright purple on the top part and darker than normal on the bottom half. He is acting normal, no fever, no swelling. We...

doctor1 MD

hi there i have a really bad migraine the lights hurt my eyes and i struggled to get out of bed to come research this on the computer..i was...

doctor1 MD

My five year old son has been complaining about a headache off and on now for 3 days & has had a fever on and off as well. I wasn t sure if it were...

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound....

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats...

Get personalised answers from verified doctor in minutes across 80+ specialties

198 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bhagyesh V. Patel
  • Q - What causes pain and pressure in the rectum?

  • Q - What causes constant urge to urinate?

  • Q - Suggest treatment for IBS

  • Q - Suggest treatment for fever, headaches and shortness of breath

  • Q - Suggest treatment for left sided abdominal pain

  • Q - What causes burning sensation in the penis?

  • Q - What causes burning sensation in the throat?

  • Q - What causes urinary hesitancy in public toilets?

  • Q - What causes numbness in both hands?

  • Q - Suggest treatment for loose stools

backtotop2